MedElevator Войти в исследования
← Поиск публикаций

DOI 10.4158/ep.13.7.758

Медицинская библиотека · Endocrine practice : official journal of the American College of Endocrinology and the American Association of Clinical Endocrinologists · 2007

Multiple endocrinopathies associated with lithium therapy.

Dalan Rinkoo, Leow Melvin Khee Shing, Jong Michelle

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To illustrate a case of lithium-associated primary hyperparathyroidism, thyrotoxicosis, and nephrogenic diabetes insipidus and to discuss the potential mechanisms for these complications.

METHODS

We describe the clinical and laboratory findings in our current patient and review the related medical literature.

RESULTS

A 65-year-old Chinese woman with bipolar affective disorder, who had received maintenance lithium therapy for 10 years, was seen in an acute care hospital because of fever and confusion. Investigations showed that she had primary hyperparathyroidism and hyperthyroidism. She underwent a parathyroidectomy, which revealed a parathyroid adenoma. Her initial subclinical hyperthyroidism evolved into overt hyperthyroidism after use of lithium was discontinued. Therapy was initiated with carbimazole, which was up-titrated briefly; the patient was subsequently weaned off this medication. Her postoperative course was complicated by persistent polyuria in conjunction with a negative fluid balance, consistent with nephrogenic diabetes insipidus. Thus, amiloride therapy was instituted. The results of an objective causality assessment suggested that the primary hyperparathyroidism, hyperthyroidism, and nephrogenic diabetes insipidus were possibly or probably related to the lithium therapy.

CONCLUSION

Lithium remains an intriguing drug with numerous potential endocrinologic complications. It is important that clinicians prescribing lithium are aware of its side effects and have a strategy for their detection and management.

Для цитирования: Dalan Rinkoo, Leow Melvin Khee Shing, Jong Michelle. Multiple endocrinopathies associated with lithium therapy.. Endocrine practice : official journal of the American College of Endocrinology and the American Association of Clinical Endocrinologists. 2007. DOI: 10.4158/ep.13.7.758.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.